[Skip to Content]
[Skip to Content Landing]
Article
August 1962

LOS ANGELES DERMATOLOGICAL SOCIETY AND METROPOLITAN DERMATOLOGICAL SOCIETY OF LOS ANGELES

Arch Dermatol. 1962;86(2):254-261. doi:10.1001/archderm.1962.01590080124022
Abstract

Idiosyncratic Drug Eruption to Dilantin and Trimethadione. Presented by Dr. Paul Le Van and Dr. Stanley M. Bierman (by invitation).  The patient is a 16-year-old white male high-school student.

Present Illness.—  The patient was in good health until Aug. 18, 1961, when he developed a spontaneous akinetic seizure and was placed on diphenylhydantoin (Dilantin), 100 mg. 3 times daily; thereafter, he noted occasional twitches of his hands when his eyes were closed. On Sept. 8, 1961, the patient developed a pruritic morbilliform eruption of his trunk, lowgrade fever, nausea, and sore throat, which was treated with penicillin. He was admitted to UCLA Hospital on Sept. 18 because of clinical jaundice. His physical examination revealed a morbilliform eruption, generalized lymphadenopathy, enlarged spleen and liver, evanescent pericardial friction rub, normal neurologic exam. Significant laboratory data included WBC 12,000, 26% eosinophilia, bilirubin 4.86, SGOT 200, alkaline phosphatase 50. Electroencephalograph revealed

First Page Preview View Large
First page PDF preview
First page PDF preview
×